Composite entire functions with no unbounded Fatou components. (English) Zbl 1132.30017

Let \(f\) be a transcendental entire function. It is known that the Julia set \(J(f)\) is unbounded, so the Fatou set \(F(f)\) cannot contain a neighborhood of \(\infty\). In response to a question of I. N. Baker [J. Aust. Math. Soc., Ser. A 30, 483–495 (1981; Zbl 0474.30023)], Y. Wang [Isr. J. Math. 121, 55–60 (2001; Zbl 1054.37028)] showed that if \(f\) has order less than \(1/2\) but positive lower order, every component of \(F(f)\) is bounded.
The paper under review considers a class of functions \(\Lambda\) for which for \(\varepsilon> 0\), \(\log L(r, f)> (1-\varepsilon)\log M(r, f)\) for all \(r\) outside a set of logarithmic density zero, and sets \(F= \bigcup_{k\geq 1} F_k\) where \(F_k\) is the set of transcendental entire functions for which \(\log\log M(r, f)\geq(\log r)^{1/k}\). If \(h= f_{N^0} f_{N-1}\circ\cdots\circ f\), where \(f_i\) are in \(F\cap\Lambda\) for \(i= 1,\dots N\), then it is shown that \(h\) has no unbounded Fatou component.


30D35 Value distribution of meromorphic functions of one complex variable, Nevanlinna theory


Fabry gaps
Full Text: DOI


[1] Anderson, J. M.; Hinkkanen, A., Unbounded domains of normality, Proc. Amer. Math. Soc., 126, 3243-3252 (1998) · Zbl 0902.30021
[2] Baker, I. N., Zusammensetzungen ganzer Funktionen, Math. Z., 69, 121-163 (1958) · Zbl 0178.07502
[3] Baker, I. N., The iteration of polynomials and transcendental entire functions, J. Aust. Math. Soc. Ser. A, 30, 483-495 (1981) · Zbl 0474.30023
[4] Bergweiler, W., Iteration of meromorphic functions, Bull. Amer. Math. Soc., 29, 151-188 (1993) · Zbl 0791.30018
[5] Cao, C.; Wang, Y., Boundedness of Fatou components of holomorphic maps, J. Dynam. Differential Equations, 16, 377-384 (2004) · Zbl 1081.37027
[6] Fuchs, W. H.J., Proof of a conjecture of G. Pólya concerning gap series, Illinois J. Math., 7, 661-667 (1963) · Zbl 0113.28702
[7] Hayman, W. K., Angular value distribution of power series with gaps, Proc. London Math. Soc. (3), 24, 590-624 (1972) · Zbl 0239.30035
[8] Hua, X. H.; Yang, C. C., Dynamics of Transcendental Functions (1998), Gordon and Breach Science Pub.
[9] Morosawa, S.; Nishimura, Y.; Taniguchi, M.; Ueda, T., Holomorphic Dynamics (2000), Cambridge Univ. Press · Zbl 0979.37001
[11] Sons, L. R., An analogue of a theorem of W.H.J. Fuchs on gap series, Proc. London Math. Soc. (3), 21, 525-539 (1970) · Zbl 0206.08801
[12] Stallard, G. M., The iteration of entire functions of small growth, Math. Proc. Cambridge Philos. Soc., 114, 43-55 (1993) · Zbl 0782.30023
[13] Wang, Y., Bounded domains of the Fatou set of an entire function, Israel J. Math., 121, 55-60 (2001) · Zbl 1054.37028
[14] Wang, Y., On the Fatou set of an entire function with gaps, Tohoku Math. J., 53, 163-170 (2001) · Zbl 0991.30015
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.